I suggest you discuss this with a doctor.
He/she must evaluate and outweigh the benefits vs. the side effects of the medications..it is for you own safety. When it comes to meds, and specially making changes and adjustments you must do it under medical supervision.
All the best and good luck... from a caring individual
Tegretol (carbamazepine) is a drug that is approved to control seizures in people with epilepsy. The prescription medication is also licensed to treat trigeminal neuralgia, a painful nerve disorder. Tegretol is believed to work by blocking sodium channels in the brain, as well as nerve signals that cause pain. It is available as a tablet (both immediate-release and extended-release forms) and as a liquid. Typically, it is taken two to four times a day.
Tegretol is not appropriate for everyone. For example, people with anemia, glaucoma, heart disease, or liver disease may not be able to safely take it. In addition, side effects are possible; commonly reported ones include dizziness, nausea, and vomiting.
Neurontin (gabapentin) is a prescription medication used to treat the following conditions:
* Epilepsy -- Neurontin is approved to be used along with other seizure medications to treat partial seizures in adults and children as young as three years old.
* Shingles nerve pain -- Neurontin is also approved to treat the chronic nerve pain that often occurs after an outbreak of shingles (known medically as postherpetic neuralgia).
Both meds are different as Tegretol treats epilepsy & trigeminal neuralgia, whereas Neurontin treats Epilepsy & posttherpetic neuralgia, please talk to your doc/pharmacist who perhaps knows your medical history for the correct prescription, please do not self medicate, hope this helps?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Jan 2011 • 1 answer
Posted 27 Aug 2011 • 2 answers
Posted 25 Apr 2013 • 2 answers
My hands are read and tingly. I have been on prednisone and just started neurotine could this be af?
Posted 23 May 2013 • 3 answers
Posted 19 Feb 2017 • 0 answers